MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH UROSKOP OMNIA MAX; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH UROSKOP OMNIA MAX; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM
Model Number 10762473
Medical Device Problem Codes Unintended Collision (1429); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unclear why the tilting movement of the system did not stop after the button release.The investigation is ongoing a supplemental report will be submitted if additional information becomes available.Internal id # (b)(4).
 
Event or Problem Description
Siemens became aware of an event with the uroskop omnia max unit.The system was badly damaged during a collision with a trolley.According to the user, the operator was pressing the button on the control panel to rotate the table counterclockwise.The operator released the button and walked over to the patient on the table, however, the table continued to move and hit the trolley.It then stopped and moved slightly clockwise.No injury was communicated for this event.The reported event occurred in (b)(6).
 
Additional Manufacturer Narrative
The issue was investigated in detail.According to the information received june 25th, 2021, a counterclockwise tilting movement of the table was triggered on the uroskop omnia max via the remote control.It was stated that the device continued to move after release of the button on the remote control and the tube collided with a trolley.This caused severe damage to the system including the chain wheels in the tower being broken out of the carrier.The system was out of operation until fully repaired october 5th, 2021.Due to the collision of the tube with the trolley during the tilting movement of the unit, an impermissible force was introduced into the kinematics of the system longitudinal axis (tube and detector) from the outside.This led to damage of the chain wheels.The damage to the sprockets indicates that the system's longitudinal axis can no longer be moved and the centering of the tube and detector is no longer possible.It can be assumed that the external force also caused damages on the tube carrier and its guides during collision.The device is therefore no longer functional.The investigation of the log files covering the time of event did not show any abnormalities.This indicates that the system was moving when the button at the control point was pressed.At the time of the event, there was no operating request from the second control location "foot switch".Thus, the foot switch can be excluded as a possible cause of event.Based on the analysis of the log files, no malfunction was detected.Regarding the functionality of the software component, no error could be identified in the log files either.Whether the keys on the table side control were activated by the operator or activated by a hardware defect cannot be determined by the log file analysis.The replaced and returned complaint part "table side control omnia (dmg) (10594730; ser.(b)(6)) was analyzed.The visual investigation of the part did not show any visible external damage.The membrane keypad was inconspicuous and did also not show any visible damage.No sticking of the contacts could be detected.After opening the housing, no defects or damage could be seen.The inside of the control unit was inconspicuous.No signs of liquid penetration could be found either.The functional test on our test system omnia max did not show any abnormalities.All buttons and device controls were operated without any issues.When the buttons were pressed, the correct movement of the unit was performed.After releasing the button, the respective device movement stopped as expected.No unintentional device movements could be detected or provoked.It was also confirmed that both an activated dmg and an activated device control were detected during start-up.Thus, a permanently active button can be excluded in this case.If the system detects a permanently hanging button during start-up, this movement will be blocked.The event is considered a one-time occurrence of the issue or an unintentionally operation of the system can be considered as possible cause.In general, unintended movements of the system can always be stopped immediately by pressing the emergency stop button.Since such a system behavior with uroskop omnia (max) system is not known so far, a general or systematical issue can be excluded.According to the information from the service organization the system was repaired by siemens local october 5th, 2021 and returned to use.No further issues from the concerned site have been reported.

Brand Name
UROSKOP OMNIA MAX
Common Device Name
IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM   91301
Manufacturer Contact
anastasia sokolova
40 liberty blvd.
mc 65-1a
malvern, PA 19355
6104486478
MDR Report Key12092829
Report Number3004977335-2021-86676
Device Sequence Number11756239
Product Code OWB
UDI-Device Identifier04056869008981
UDI-Public04056869008981
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K173639
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10762473
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer10/29/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date11/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown